Since June of 24, 2013 my then 22 year old daughter who has a history of asthma,PTSD,ADHD,DEPRESSION and possible BIPOLAR was put in a medicine induced comma and ventilated after an asthma attack on the 21, same month she was given propofol then and all of her tracheal surgerys and g-tube surgerys the last 3 times I was asked to come to recovery and try to help her wake up to some one she's used to, for almost 3 hours a nurse and I had to hold her hands so she wouldn't pull peg tube and trach tube out the nurses said she was having violent movements like seizure type thrashing and kicking, can that be because her subconscious mind while under the propofol wearing off intensifies the flash backs or could it be from having BIPOLAR? After the psych Dr. evaluates her they give her 5 to 10 mg of Haldol and with in 25 to 30 mins she starts to open her eyes and is very calm and cooperative but remembers nothing, could that be from too many times being put under and an allergic reaction developed? they professionals say they really have never seen anything like this I have asked the anesthegologist, the surgeon and the PCP and her Psych Dr. about this and no one seems to know. My daughter had a surgery 9/26/2014 and is due for another next month any in put would be greatly appreciated.
I am bipolar and have PTSD. I have never had an issue with propofol. It can cause seizures, especially when used with drugs such as clozaril or fentanyl. I'm not sure what other medications she is on, but I would definitely discuss her reaction to the next anesthesiologist who will be working with her. They might use an alternative. An allergic reaction would include some symptoms such as trouble breathing, swollen tongue and/or throat, etc. An allergic reaction can occur at any time, even if she has had that medication before
It did for me. I woke up in terrible flashbacks and very disoriented. I had no memory after arguing about the inhaled anesthetic, but I woke up feeling like I was being violated and had a really hard time of things (and still do a week later) because I had lost 2 hours of time and my mind kept trying to fill in that time with flashback memories. I now have to be on daily medication to manage the flashbacks because they are the worst they have ever been. I was given propofol, fentanyl & whatever was in the inhaled anesthetic. I've had fentanyl by itself and don't get that reaction, so I'm pretty sure it was either the propofol or the combination that triggered the flashbacks.
- Propofol Information for Consumers
- Propofol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Propofol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Jan 2010 • 6 answers
I am curious about young kids and taking lithium, my son is 11 and is on serequal. would lithium wo?
Posted 12 Jan 2010 • 3 answers
Posted 28 Jun 2010 • 3 answers
Posted 27 Feb 2013 • 3 answers
Posted 26 May 2015 • 2 answers